Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 10, 2012, 9:34 PM EDT for Polk County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2012, 9:34 PM EDT (01:34 UTC)
- Expired
- Jul 10, 2012, 10:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Polk County, FL
The radar
The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176
WWUS82 KMLB 110134
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
934 PM EDT TUE JUL 10 2012
FLZ045-053-144-110215-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
934 PM EDT TUE JUL 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN LAKE...SOUTHWESTERN ORANGE...AND
NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 1015 PM EDT.
AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 13 MILES
WEST OF POINCIANA PLACE TO 7 MILES SOUTHEAST OF POINCIANA...MOVING
NORTHWEST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CELEBRATION...INTERCESSION CITY...ANIMAL KINGDOM AND THE
FOUR CORNERS AREA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2841 8196 2841 8157 2806 8133 2806 8136
2808 8135 2810 8146 2814 8146 2814 8152
2820 8153 2826 8156 2826 8166 2834 8167
2836 8185 2834 8186 2834 8195 2838 8197
TIME...MOT...LOC 0130Z 145DEG 12KT 2812 8169 2822 8161
2808 8137
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 8:20 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 10, 8:20 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 820 PM EDT TUE JUL 10 2012 .DISCUSSION... CURRENT WEATHER...SHOWERS PERSISTING ALONG THE NORTHERN EDGE OF THE LAKE OKEECHOBEE SHADOW IN OKEECHOBEE AND SOUTHERN OSCEOLA COUNTIES. MORE SHOWERS AND ISOLATED STORMS BEING DETECTED BEYOND 20 MILES OF SHORE FROM CAPE CANAVERAL SOUTH. OVERNIGHT...SHOWERS OVER OKEECHOBEE AND SOUTHERN OSCEOLA COUNTIES WILL DISSIPATE BY MIDNIGHT WITH LOSS OF DAYTIME HEATING AND THE WIND IN THE LOWER LAYERS DIMINISH. HIGH OVERCAST WILL DISSIPATE TOWARD SUNRISE. AMENDED OVERNIGHT LOWS TO AROUND WHAT THEY WERE THIS MORNING...LOW 70S AWAY FROM URBAN AREA AND MID 70S INTERIOR URBAN AREAS AND ALONG THE COAST DUE TO ONSHORE WINDS. PREVIOUS DISCUSSION BEYOND TONIGHT WEDNESDAY...THE WESTERN EDGE OF THE SURFACE HIGH PRESSURE RIDGE AXIS ACROSS CENTRAL FLORIDA WILL LIFT NORTHWARD AND ERODE INTO WEDNESDAY AS THE STRUNG OUT FRONTAL BOUNDARY CONTINUES TO MEANDER ACROSS THE DEEP SOUTH. WITH THE MID AND UPPER LEVEL RIDGE AXIS ALSO IN PLACE TO OUR NORTH THE PENINSULA WILL BE IN DEEP SOUTHEASTERLY FLOW TAPPING INTO THE 1.8-2 INCH PRECIPITABLE WATER VAPOR VALUES TO THE SOUTH AND EAST AND FINALLY DISPLACING THE DRIER AIR THAT HAS BEEN IN PLACE ACROSS THE STATE. WITH BETTER AVAILABLE MOISTURE RAIN CHANCES ARE EXPECTED TO INCREASE WITH SCATTERED SHOWERS AND THUNDERSTORMS. ACTIVITY WILL DEVELOP CLOSER TO THE COAST ALONG THE EAST COAST SEA BREEZE LATE IN THE MORNING AND EARLY AFTERNOON WITH THE PREVAILING FLOW FOCUSING MOST OF THE ACTIVITY OVER THE INTERIOR WITH A SHIFT TOWARDS THE WEST COAST IN THE IN THE EARLY EVENING. ONE LIMITING FACTOR IN OVERALL CONVECTIVE COVERAGE WILL BE INCREASING MID/UPPER LEVEL CLOUD COVER OVER THE REGION. CURRENT FORECAST HIGHS ARE IN THE UPPER 80S ALONG THE COAST AND LOW 90S OVER THE INTERIOR. HOWEVER IF MOSTLY CLOUDY SKIES PERSIST INTO THE AFTERNOON...TEMPS MAY BE SLIGHTLY LOWER THAN INDICATED. THU-FRI...RIDGE CONTINUES TO BUILD NORTHWARD INTO LATE WEEK WITH LOW LEVEL SE FLOW PERSISTING. GFS DOES INDICATE SOME SLIGHTLY DRIER AIR BUILDING INTO THE REGION BY FRIDAY...BUT RAIN CHANCES SHOULD STILL REMAIN AROUND NORMAL FOR THIS TIME OF YEAR WITH GREATER SHOWER/STORM COVERAGE EXPECTED OVER THE INTERIOR. HIGHS EACH DAY WILL GENERALLY BE IN THE LOW 90S WITH LOWS IN THE LOW/MID 70S. SAT-TUE...A WEAK UPPER LEVEL LOW SHIFTS WESTWARD ACROSS CUBA AND INTO GULF DURING THE WEEKEND WHICH KEEPS RIDGE AXIS NORTH OF THE AREA. LONG TERM MODELS THEN SHOW RIDGE BUILDING BACK SOUTH OVER CENTRAL FLORIDA INTO EARLY NEXT WEEK. SUFFICIENT MOISTURE WILL EXIST FOR CONTINUED SCATTERED SHOWERS AND STORMS OVER THE REGION ALONG THE INLAND MOVING EAST COAST SEA BREEZE DURING THE AFTERNOON. WILL KEEP RAIN CHANCES AROUND 30-40 PERCENT EACH DAY WITH TEMPS NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION...VFR THRU 06Z. FROM 06Z TO 11Z..TEMPO MVFR...BKN025... ALONG THE COAST SEBASTIAN INLET SOUTH IN ISOLATED/SCATTERED SHOWERS. FROM 18Z-24Z TEMPO MVFR OVER THE INTERIOR VICINITY OF STORMS. && .MARINE...BUOY 010 RECORDING SOUTHEAST WINDS 10 TO 15 KNOTS AND 2 FOOT SEAS. THE TWO SCRIPPS BUOYS 4NM AND 6NM OFF PORT CANAVERAL AND NORTHEAST OF FORT PIERCE INLET WERE RECORDING 1 TO 2 FOOT SEAS. MADE SEAS 1 TO 2 FEET FOR THE ENTIRE MARINE FORECAST AREA. PREVIOUS MARINE DISCUSSION THE SFC RIDGE AXIS WILL LIFT NORTHWARDS THROUGH THE REMAINDER OF THE WEEK KEEPING THE PREVAILING FLOW OUT OF THE EAST TO SOUTHEAST THROUGH THE PERIOD. BOATING CONDITIONS WILL BE MODERATE WITH WIND SPEEDS 10-15 KNOTS. 2-3FT SEAS TONIGHT AND WEDNESDAY WILL SLOWLY CLIMB TO 4FT FAR OFFSHORE DUE TO THE INCREASING FETCH. DOMINANT WAVE PERIODS 8-9SEC OVER MOST OF THE WATERS WITH 4SEC ACROSS THE FAR SOUTHERN WATERS OFF MARTIN COUNTY SHELTERED BY THE BAHAMAS. MAIN CONCERN WILL BE INCREASING MOISTURE THAT WILL ALLOW FOR GREATER DEVELOPMENT OF STORMS...ESPECIALLY DURING THE NIGHTTIME AND EARLY MORNING HOURS OVER THE GULF STREAM WATERS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && UPDATES......WIMMER IMPACT WX...CRISTALDI
Hazardous weather outlook, Jul 10, 11:23 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1123 AM EDT TUE JUL 10 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-102000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1123 AM EDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... THE HIGH PRESSURE RIDGE AXIS ACROSS CENTRAL FLORIDA WILL ALLOW THE EAST COAST SEA BREEZE TO PUSH INLAND FASTER ACROSS SOUTHERN SECTIONS...WITH A SLOWER DRIFT OF THE BOUNDARY INLAND TO THE NORTH. A FEW STORMS MAY FORM ALONG THE BOUNDARY THROUGH MID AFTERNOON... THEN STORMS WILL INCREASE OVER THE INTERIOR INTO THE LATE AFTERNOON AS THE EAST AND WEST COAST BOUNDARIES COLLIDE. STORM MOTION WILL BE TOWARD THE NORTH-NORTHWEST AT 5 TO 10 MPH. THE MAIN DANGER WITH ANY STORM TODAY WILL BE DEADLY CLOUD TO GROUND LIGHTNING THAT CAN STRIKE YOU EVEN WHEN A STORM IS NOT OVERHEAD. HIGH TEMPERATURES REACHING THE MID 90S AND LINGERING COOL AIR ALOFT MAY ALLOW A FEW STRONG TO MARGINALLY SEVERE STORMS OVER THE INTERIOR SECTIONS LATE THIS AFTERNOON. THE MAIN THREATS WITH STRONGER STORMS WILL BE DAMAGING WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF COINS...ESPECIALLY FROM OSCEOLA COUNTY NORTH INTO LAKE AND INTERIOR VOLUSIA COUNTIES...INCLUDING METRO ORLANDO. .FLOOD IMPACT... SLOW STORM MOTION TOWARD THE NORTH OR NORTHWEST COMBINED WITH CELLS TRAINING OVER THE SAME AREAS WILL PRODUCE UP TO 3 INCHES OF RAIN IN A COUPLE HOURS OVER PORTIONS OF THE INTERIOR COUNTIES... INCLUDING OSCEOLA...ORANGE...LAKE...SEMINOLE AND INTERIOR VOLUSIA. SUCH HEAVY RAINFALL WOULD CAUSE TEMPORARY FLOODING OF SOME ROADS AND POOR DRAINAGE AREAS...ESPECIALLY OVER URBAN LOCATIONS. .RIP CURRENT IMPACT... A SMALL LONG PERIOD EAST SWELL WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... THE HIGHEST COVERAGE AND INTENSITY OF MARINE STORMS IS EXPECTED OVER THE INTERIOR LAKES THIS AFTERNOON. A FEW STORMS MAY PRODUCE STRONG WINDS OF 35 TO 45 KNOTS...HAIL AND FREQUENT CLOUD TO WATER LIGHTNING. STORMS WILL MOVE TO THE NORTH-NORTHWEST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ELEVATED RIP CURRENT RISK WILL PERSIST MUCH OF THIS WEEK. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON FOCUSED OVER THE INTERIOR SECTIONS. FREQUENT TO EXCESSIVE LIGHTNING STRIKES AND LOCALLY HEAVY RAIN SHOULD BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/GLITTO
In the hours before
Special weather statement, Jul 10, 3:38 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT TUE JUL 10 2012
FLZ041-044>046-053-144-102030-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
338 PM EDT TUE JUL 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN SEMINOLE COUNTY...
WESTERN VOLUSIA COUNTY...
* UNTIL 430 PM EDT.
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER ORLANDO
INTERNATIONAL AIRPORT...MOVING NORTHWEST AT 10 MPH.
OTHER STORMS ARE EXPECTED TO STRENGTHEN OVER THE INTERIOR SECTIONS
THROUGH THE LATE AFTERNOON.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2896 8196 2896 8166 2905 8166 2905 8164
2928 8165 2932 8168 2938 8145 2940 8143
2940 8142 2927 8141 2927 8134 2924 8132
2829 8116 2829 8166 2834 8167 2835 8196
TIME...MOT...LOC 1936Z 130DEG 9KT 2842 8133
52Special weather statement, Jul 10, 9:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
934 PM EDT TUE JUL 10 2012
FLZ045-053-144-110215-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
934 PM EDT TUE JUL 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN LAKE...SOUTHWESTERN ORANGE...AND
NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 1015 PM EDT.
AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 13 MILES
WEST OF POINCIANA PLACE TO 7 MILES SOUTHEAST OF POINCIANA...MOVING
NORTHWEST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CELEBRATION...INTERCESSION CITY...ANIMAL KINGDOM AND THE
FOUR CORNERS AREA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2841 8196 2841 8157 2806 8133 2806 8136
2808 8135 2810 8146 2814 8146 2814 8152
2820 8153 2826 8156 2826 8166 2834 8167
2836 8185 2834 8186 2834 8195 2838 8197
TIME...MOT...LOC 0130Z 145DEG 12KT 2812 8169 2822 8161
2808 8137
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:44 PM EDT | Special Marine Warning | MLB | 61 min | |
| Jul 11, 12:54 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Osceola | 51 min |
| Jul 11, 1:13 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 45 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.